Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 40, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2016, 8:57 PM CDT for Saint Louis County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2016, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 19, 2016, 9:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3172 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.8
The text
As transmitted.
891
WUUS53 KDLH 200157
SVRDLH
MNC137-200230-
/O.NEW.KDLH.SV.W.0040.160620T0157Z-160620T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
857 PM CDT SUN JUN 19 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
* UNTIL 930 PM CDT
* AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF WHITEFACE RESERVOIR...OR 31 MILES EAST OF HIBBING...MOVING
NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOYT LAKES...COTTON...FAIRBANKS...WOLF LAKE...BRIMSON...WHITEFACE
RESERVOIR...MAKINEN...MARKHAM...COMSTOCK LAKE...SEVEN BEAVER LAKE...
SKIBO...MELRUDE...SHAW...MURPHY LAKE...ZIM...BASSETT LAKE AND ESQUAGAMA
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4706 9240 4726 9277 4750 9228 4757 9180
4722 9183
TIME...MOT...LOC 0157Z 245DEG 66KT 4724 9232
HAIL...1.25IN
WIND...60MPH
$$
MILLER2 follow-up statements
692
WWUS53 KDLH 200218
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
918 PM CDT SUN JUN 19 2016
MNC137-200230-
/O.CON.KDLH.SV.W.0040.000000T0000Z-160620T0230Z/
ST. LOUIS MN-
918 PM CDT SUN JUN 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL ST. LOUIS COUNTY...
AT 918 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRBANKS...OR
31 MILES NORTHWEST OF SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING
NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOYT LAKES...FAIRBANKS...WOLF LAKE...BRIMSON...WHITEFACE RESERVOIR...
MARKHAM...COMSTOCK LAKE...BASSETT LAKE...SEVEN BEAVER LAKE AND SKIBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4718 9229 4744 9239 4750 9228 4757 9180
4722 9183
TIME...MOT...LOC 0218Z 239DEG 52KT 4739 9200
HAIL...1.25IN
WIND...60MPH
$$
MILLER899
WWUS53 KDLH 200231
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
931 PM CDT SUN JUN 19 2016
MNC137-200240-
/O.EXP.KDLH.SV.W.0040.000000T0000Z-160620T0230Z/
ST. LOUIS MN-
931 PM CDT SUN JUN 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. LOUIS COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER PEA TO DIME SIZE HAIL HAIL....GUSTY WINDS UP TO 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM THROUGH AT LEAST 9 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MINNESOTA.
LAT...LON 4718 9229 4744 9239 4750 9228 4757 9180
4722 9183
TIME...MOT...LOC 0228Z 245DEG 66KT 4739 9200
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM CDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Duluth MN 330 PM CDT SUN JUN 19 2016 .SHORT TERM...(This evening through Monday) Issued at 330 PM CDT Sun Jun 19 2016 There is very little change in the forecast reasoning regarding the convective episode that will begin to unfold over the next couple of hours. Most short range guidance continues to be quite consistent with sustained initiation along or just west of an axis from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The large scale environment characterized by ~3000+ j/kg CAPE and 40+ knots of deep layer bulk shear. CAM/HiRes guidance continues to suggest that the mode for the first few hours should trend toward discrete storms/supercells, capable of very large hail (up to baseballs), and damaging wind gusts. 0-1 km agl hodographs also suggest an attendant tornado threat with the most intense storms/supercells with 0-1 km shear increasing to around 20 knots by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting juxtaposition of sufficiently low LCL/LFC heights. This would also include the MN Arrowhead where a robust surface-based warm sector has been able to materialize, which is somewhat uncommon for June with prevailing south flow across Lk Superior. Eventually, activity should grow up scale into a squall line, with the potential for a more widespread wind threat east of I35 into the evening. Storms should move east of our CWA by around midnight as the surface cold front continues to make steady progress to the southeast, but at least some severe/heavy rain threat is expected to persist well into the evening across northwest Wisconsin. Gusty west/northwest winds are expected area-wide on Monday as much drier and cooler air is advected into the region as the main upper level trof continues to deepen to our east. There is a small chance of a stray shower or TStorm across the Arrowhead in the afternoon or evening, but did not feel this threat was high enough to explicitly mention in the forecast at this time. .LONG TERM...(Monday night through Sunday) Issued at 330 PM CDT Sun Jun 19 2016 Cooler northwest flow will result in some lingering clouds on Monday night, but clouds should gradually clear from the southwest as the night wears on. There could be a few lingering rain showers in the Minnesota Arrowhead, but will continue to leave the forecast dry for now. Upper level ridging will push back into the region very quickly Tuesday Night, and early Wednesday, but will flatten out as it gets to the western Great Lakes region. Will continue to mention a chance of showers and thunderstorms midweek, but coverage from mid to the end of the work week should generally remain scattered. The best opportunity for widespread precipitation looks to be Friday Night and Saturday, as a major shortwave moves across the Northland. An upper level closed low will develop in south central Canada by Saturday. Storms are expected to fire up along a cold front on Saturday, and push eastward Saturday and Saturday night. Could be some strong storms during that time frame. A dry slot will then move in behind the front Saturday Night, with the upper level low sagging into the Lake Superior region by Sunday. This will bring showers and a few thunderstorms to much of the CWA during that time frame. High temperatures throughout the period are expected to range from the 70s to around 80. Lows will generally be in the 50s, but there could be some 40s at times near Lake Superior. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1239 PM CDT Sun Jun 19 2016 The big story for today and this evening will be the rapid development of strong to locally severe thunderstorms along a cold front. CAM's models indicate a potential initiation time of between 20Z and 22Z across an area from KBRD to KHIB, with storms strengthening rapidly, and then moving eastward through the late afternoon and evening. We can expect the potential for very large hail, damaging winds, and perhaps even tornadoes. The threat will persist into the evening, before drier air moves in behind the cold front. Gusty southwest winds are expected ahead of the front, with gusty west to northwest winds behind the front later tonight and on Monday. There could be a few showers lingering on Monday due to colder air aloft, and some wrap around moisture, but any coverage will be minimal. VFR conditions will be the rule, but rapid deterioration to MVFR or even IFR will be possible with the storms. && .PRELIMINARY POINT TEMPS/POPS... DLH 58 75 50 74 / 80 10 10 0 INL 56 71 49 72 / 20 10 10 0 BRD 57 77 53 77 / 80 0 0 0 HYR 60 79 51 76 / 60 10 0 0 ASX 62 76 50 74 / 60 10 10 10 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148. &&
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT SUN JUN 19 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 327 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE AND VERY HEAVY RAINFALL. PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND CONTINUING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A PASSING COLD FRONT. LSZ121-140>148-201130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE AND SAFETY FROM THE STORMS. IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR FROM WEDNESDAY NIGHT THROUGH SATURDAY. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jun 19, 8:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
804 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL SWAN RIVER 47.09N 93.20W
06/19/2016 M1.00 INCH ITASCA MN AMATEUR RADIO
0754 PM HAIL 4 N SWAN RIVER 47.14N 93.20W
06/19/2016 M1.00 INCH ITASCA MN AMATEUR RADIO
&&
WLLocal storm report, Jun 19, 8:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
805 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 6 SE CUYUNA COUNTRY STA 46.43N 93.92W
06/19/2016 CROW WING MN LAW ENFORCEMENT
*** 1 INJ *** LARGE TREE FELL ON HOME AND RESIDENTS WERE
TRAPPED NEEDED TO BE EXTRICATED. MINOR INJURIES.
&&
SGOHDELocal storm report, Jun 19, 8:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
819 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 NE COHASSET 47.34N 93.51W
06/19/2016 M1.00 INCH ITASCA MN AMATEUR RADIO
0622 PM FUNNEL CLOUD 5 E LEADER 46.50N 94.55W
06/19/2016 CASS MN TRAINED SPOTTER
0622 PM HAIL PENGILLY 47.33N 93.20W
06/19/2016 M1.00 INCH ITASCA MN AMATEUR RADIO
0630 PM TORNADO 8 NNE STAPLES 46.47N 94.74W
06/19/2016 CASS MN LAW ENFORCEMENT
0630 PM HAIL 5 E LEADER 46.52N 94.54W
06/19/2016 M1.75 INCH CASS MN AMATEUR RADIO
0634 PM HAIL 1 N PINE RIVER 46.74N 94.40W
06/19/2016 M1.00 INCH CASS MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
0640 PM HAIL 3 N NISSWA 46.54N 94.30W
06/19/2016 M2.75 INCH CROW WING MN TRAINED SPOTTER
0640 PM HAIL 2 W BREEZY POINT 46.60N 94.26W
06/19/2016 M2.50 INCH CROW WING MN PUBLIC
0642 PM HAIL LAKE SHORE 46.50N 94.36W
06/19/2016 M2.75 INCH CASS MN TRAINED SPOTTER
0647 PM HAIL 4 S BREEZY POINT 46.54N 94.22W
06/19/2016 M2.75 INCH CROW WING MN TRAINED SPOTTER
0647 PM HAIL NISSWA 46.50N 94.30W
06/19/2016 M3.00 INCH CROW WING MN AMATEUR RADIO
0648 PM HAIL 5 E NISSWA 46.50N 94.19W
06/19/2016 M2.75 INCH CROW WING MN TRAINED SPOTTER
0650 PM HAIL 4 NE NISSWA 46.54N 94.24W
06/19/2016 M4.00 INCH CROW WING MN TRAINED SPOTTER
OBSERVER ESTIMATED 70MPH WINDS.
0650 PM HAIL 7 S CROSSLAKE 46.58N 94.09W
06/19/2016 M1.75 INCH CROW WING MN TRAINED SPOTTER
0652 PM HAIL LAKE HUBERT 46.50N 94.26W
06/19/2016 M1.75 INCH CROW WING MN TRAINED SPOTTER
0654 PM FUNNEL CLOUD 3 S NISSWA 46.45N 94.30W
06/19/2016 CROW WING MN TRAINED SPOTTER
0707 PM FUNNEL CLOUD CROSBY 46.49N 93.96W
06/19/2016 CROW WING MN TRAINED SPOTTER
0711 PM TSTM WND DMG 6 SE CUYUNA COUNTRY STA 46.43N 93.92W
06/19/2016 CROW WING MN LAW ENFORCEMENT
*** 1 INJ *** LARGE TREE FELL ON HOME AND RESIDENTS WERE
TRAPPED NEEDED TO BE EXTRICATED. MINOR INJURIES.
0715 PM TSTM WND DMG 5 E WOODROW 46.38N 93.97W
06/19/2016 CROW WING MN TRAINED SPOTTER
MULTIPLE LARGE TREES DOWN
0716 PM HAIL AITKIN 46.53N 93.71W
06/19/2016 M1.00 INCH AITKIN MN TRAINED SPOTTER
0753 PM HAIL SWAN RIVER 47.09N 93.20W
06/19/2016 M1.00 INCH ITASCA MN AMATEUR RADIO
0754 PM HAIL 4 N SWAN RIVER 47.14N 93.20W
06/19/2016 M1.00 INCH ITASCA MN AMATEUR RADIO
&&
SGOHDELocal storm report, Jun 19, 8:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
828 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG GOODLAND 47.16N 93.14W
06/19/2016 ITASCA MN AMATEUR RADIO
6 TO 8 INCH DIAMETER TREE DOWN. TIME ESTIMATED BY RADAR.
&&
WLLocal storm report, Jun 19, 8:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
841 PM CDT SUN JUN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL MEADOWLANDS 47.07N 92.73W
06/19/2016 M1.25 INCH ST. LOUIS MN TRAINED SPOTTER
LARGEST HAIL WAS HALF DOLLAR SIZED WITH SOME QUARTERS.
&&
WLSpecial weather statement, Jun 19, 8:43 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
843 PM CDT SUN JUN 19 2016
MNZ037-WIZ001-200215-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
843 PM CDT SUN JUN 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LOUIS...
NORTHEASTERN CARLTON AND NORTHERN DOUGLAS COUNTIES...
AT 843 PM CDT...A STRONG THUNDERSTORM WAS OVER HERMANTOWN...OR NEAR
DULUTH...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
SUPERIOR AROUND 845 PM CDT.
ARNOLD AND WISCONSIN POINT AROUND 845 PM CDT.
DULUTH AROUND 850 PM CDT.
FRENCH RIVER AROUND 905 PM CDT.
KNIFE RIVER AROUND 910 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BILLINGS PARK...
LAKEWOOD TWP...CHESTER PARK...KENWOOD...MORLEY HTS/PARKVIEW...EAST
HILLSIDE...FISH LAKE...LAKESIDE-LESTER PARK...PALMERS AND CONGDON PARK.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4695 9245 4696 9187 4693 9181 4696 9177
4696 9169 4692 9175 4687 9186 4678 9203
4672 9195 4673 9180 4679 9160 4663 9161
4663 9248
TIME...MOT...LOC 0143Z 258DEG 46KT 4678 9225
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:00 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 30 min |
| Jun 19, 7:06 PM CDT | Tornado Warning | DLH | Saint Louis | 39 min |
| Jun 19, 7:15 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 14 min |
| Jun 19, 7:23 PM CDT | Tornado Warning | DLH | Saint Louis | 37 min |
| Jun 19, 7:31 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 29 min |
| Jun 19, 7:40 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 50 min |
| Jun 19, 7:43 PM CDT | Tornado Warning | DLH | Aitkin, Carlton, Pine | 47 min |
| Jun 19, 7:50 PM CDT | Special Marine Warning | DLH | 55 min | |
| Jun 19, 7:53 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 52 min |
| Jun 19, 8:00 PM CDT | Special Weather Statement | DLH | Cook | 30 min |
| Jun 19, 8:24 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Pine | 51 min |
| Jun 19, 8:29 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 31 min |
| Jun 19, 8:32 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 28 min |
| Jun 19, 8:41 PM CDT | Special Marine Warning | DLH | 34 min | |
| Jun 19, 8:52 PM CDT | Special Marine Warning | DLH | 53 min | |
| Jun 19, 9:01 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 44 min |
| Jun 19, 9:03 PM CDT | Special Weather Statement | DLH | Lake | 12 min |
| Jun 19, 9:19 PM CDT | Severe Thunderstorm Warning | DLH | Carlton | 41 min |
| Jun 19, 9:34 PM CDT | Special Marine Warning | DLH | 26 min | |
| Jun 19, 9:35 PM CDT | Special Marine Warning | DLH | 40 min | |
| Jun 19, 9:40 PM CDT | Special Weather Statement | DLH | Lake | 20 min |
| Jun 19, 9:47 PM CDT | Special Weather Statement | DLH | Pine | 28 min |
| Jun 19, 9:54 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 36 min |
| Jun 19, 9:56 PM CDT | Special Marine Warning | DLH | 49 min | |
| Jun 19, 10:00 PM CDT | Special Marine Warning | DLH | 45 min | |
| Jun 19, 10:11 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 49 min |
| Jun 19, 10:23 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 17 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 46 min |
| Jun 19, 11:03 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.